EconPapers    
Economics at your fingertips  
 

Limited time series with a unit root

Giuseppe Cavaliere

No 1, Quaderni di Dipartimento from Department of Statistics, University of Bologna

Abstract: This paper develops an asymptotic theory for integrated and near-integrated time series whose range is constrained in some ways. Such a framework arises when integration and cointegration analysis are applied to persistent series which are bounded either by construction or because they are subject to control. The asymptotic properties of some commonly used integration tests are discussed; the bounded unit root distribution is introduced to describe the limiting distribution of the first-order autoregressive coefficient of a random walk under range constraints. The theoretical results show that the presence of such constraints can lead to drastically different asymptotics. Since deviations from the standard unit root theory are measured through noncentrality parameters, simple measures of the impact of range constraints on the asymptotic distributions are obtained. Finally, the proposed asymptotic framework provides an extremely adequate approximation of the finite sample properties of the unit root statistics under range constraints.

Date: 2003
References: Add references at CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://amsacta.cib.unibo.it/archive/00002420/ (application/pdf)

Related works:
Journal Article: LIMITED TIME SERIES WITH A UNIT ROOT (2005) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bot:quadip:wpaper:88

Access Statistics for this paper

More papers in Quaderni di Dipartimento from Department of Statistics, University of Bologna Contact information at EDIRC.
Bibliographic data for series maintained by Michela Mengoli ().

 
Page updated 2025-04-03
Handle: RePEc:bot:quadip:wpaper:88